MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB062902A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, a fenestrated case was performed and cook aortic devices and gore aortic devices were implanted.Access was from the groin area.As reported, the patient has a very tight, torturous anatomy.A large aneurysmal left hypogastric artery also required treatment.An.035 amplatz stiff wire was used for advancement of the gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).However, the vbx device was unable to track into the sharp angle of the hypogastric artery.The wire was exchanged to a glidewire to accommodate the tortuous anatomy.The 7x39 vbx device was advanced again but then it became stuck on the glidewire.As the physician pulled the stuck vbx device with extra force, the balloon and stent broke off inside the aneurysm.The delivery catheter was removed.Next, a 6x29 vbx device was advanced, but it became it became stuck when trying to get the device across the aneurysm.The vbx device was pushed firmly when it wedged into a turn and became stuck inside the aneurysm.As the delivery catheter was pulled back, the stent dislodged from the balloon inside the aneurysm.The balloon and catheter were removed the constrained vbx stent remained in the patient.The procedure ended with deployment of a 6 x 29 device and confining the remaining pieces of the vbx devices.As reported, the patient tolerated the procedure well and the final angiogram demonstrated a good outcome.The physician stated the issues were not the fault of the vbx devices.
 
Additional Manufacturer Narrative
Manufacturer report #2017233-2024-04981 was also submitted (same procedure; same patient).Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A4: patient weight was requested but not made available.B6/b7: patient relevant medical history and medication information was requested, but not made available.H6 - code c21: results pending completion of device history completion.H6 - code b20: the dislodged stent and balloon remain in patient; catheter were discarded at user facility.Therefore, the device and components are not available for testing.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Manufacturer report # 2017233-2024-04981 was also submitted for the 2nd vbx device used during same procedure / same patient.H6 - code c20: product evaluation result: the reported complaints of difficulty advancing the vbx device to the target location, difficulty encountered during withdrawal of the vbx device, and endoprosthesis dislodgement during withdrawal could not be independently confirmed.There were no items (e.G.Clinical images, returned vbx device) received in association with this complaint to allow evaluation of the performance of the vbx device relative to the reported failure modes.According to the information provided, the root cause of the reported advancement difficulty is consistent with the reportedly tortuous patient anatomy.According to the information provided, the vbx device withdrawal difficulty and endoprosthesis dislodgement were caused by the endoprosthesis becoming caught on a previously implanted device during withdrawal.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.
 
Additional Manufacturer Narrative
H6 - investigation conclusion codes were updated.H6 - device problem code added.Device was trapped/wedged at a turn in the patient's vessel.Device was pulled with force when balloon and constrained stent dislodged in the aneurysm.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19388633
Report Number2017233-2024-04982
Device Sequence Number15147700
Product Code PRL
UDI-Device Identifier00733132658428
UDI-Public00733132658428
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB062902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/11/2024
06/21/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date06/11/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale